MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Unspecified Infection (1930)
Date of Event 12/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about 2 months post-implant of a phasix st mesh in a clean-contaminated site, the patient experienced abscess, fistula, underwent medical intervention and antibiotic treatment.To date, this is the only reported complaint for this manufacturing lot.Based on the information provided, no conclusions can be made.Infection and fistula formation are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device, as possible complications.Additionally, the warnings section of the ifu states "the use of any synthetic mesh or patch in a contaminated or infected wound could lead to fistula formation and/or extrusion of the mesh and it is not recommended." and "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." should additional information be provided, a supplemental mdr will be submitted.Device evaluated by mfr : not returned - remains implanted.
 
Event or Problem Description
As reported, the patient underwent an ostomy reversal on (b)(6) 2020 with implant of a phasix st mesh in an in underlay fashion.As reported, procedure was considered to be "clean-contaminated" and there was no significant amount of spillage (bowel) during the procedure.The patient was readmitted with fluid collection/abscess on (b)(6) 2020 with no clear sinus track at that time and was treated with multiple rounds of antibiotics.As reported, the patient had ir (interventional radiology) drains placed during (b)(6) 2021.It was reported that there was a sinus track to the bowel noted on (b)(6) 2021, during an ir (interventional radiology) drain check for the drain placed on (b)(6) 2021.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12410559
Report Number1213643-2021-20298
Device Sequence Number3722691
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Catalogue Number1202530
Device Lot NumberHUEU1643
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight81